Hypertension is manged by five main types of drugs; Angiotensin Receptor Blockers, Diuretics, ACE inhibitors, Calcium-channel blockers and Beta-Blockers- which have now been withdrawn as first line therapy for hypertension, however they are still used as first line therapy for some people.
Aside from drug therapy, the things you can do to help lower your BP are to remain as close to your ideal weight as possible, reduce salt intake in your diet, eat a healthy diet and take regular exercise.
You should do the above regardless of having hypertension or not, prevention is always better than a cure.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
hello doc, My mother,55 has been a hypertensive from the past 12-13 yrs.She was started on amlodipine 2.5 and she did fine for 3-4yrs when she started having acute cough.Amlodipine was changed to Nifedipine and the cough subsided.For another 3-4yrs she was doing well when her legs started becoming edematous.Nifedipine was then changed to hydrochlorthiazide and her BP has been perfect until the past 6 months when it shot to 145/90.Inspite of increasing the dose there was no difference so she was kept on telmisartan40mg+hydrochlorthiazide.Even now the BP does not seem to come down and it shows a value of around 145/90.She does not have any other complaints (except for urinary incntinence for which she has not yet started any medication),her heart and kidney profiles hav also come out clear.Can u suggest a gud combination and is the BP at an alarming level? thank you
Hi I am 51 yrs old female I took amifru 40 medicine for blood pressure but as this is not my regular tablet as I was short of medicine so I have been taking this but it increased my heart beat to 120 beats and blood pressure 124/93, compound of this medicine is frusemide ip ,amiloride hydrochloride ip ,
I am taking the medicine Telista-H and Metspot XL 12.5 mg for High BP for the last 4 months. I am also taking Dompan OD for the last 3 months. Is there any interaction or side effects of this medicine with BP medicine. Should I continue with it or stop taking it.
i AM 40 YRS OLD AND MY NORMAL BP HAS ALWAYS BEEN 118/73 (TOPS) I HAVE HAD UPPER LEFT QUADRANT PAINS WITH LOOSE STOOLS AND RECTAL BLEEDING AND MY BP HAS INCREASED TO 130/90, DOES THIS REQUIRE IMMEDIATE ATTENTION OR CAN IT WAIT FOR A DOCTORS APPOINTMENT TO BE MADE WITH IN 6 MO.? PAIN LEVEL IS BETWEEN 6-8
I am asking this question for my friend. She had chemotherapy two years ago for a very invasive form of breast cancer. For the past six months her incontinence has steadily worsened. She has to change her sheets every night and is exhausted. She is on a fentanyl patch for chronic neuropathic pain as well as anti-depressants. She does not have high blood pressure, but now is experiencing shortness of brearth. She is not satisfied with the care she has been receiving from her physicians and does not know what to do? What would you recommend? Thank you very much.
i am a 250lb, 6'8", 37yr old male with high blood pressure who just had intense sex with my 23yr old girlfriend of 2 years, and after sex i had a little blood coming out the head of my penis. I used the bathroom to "clean the system" and there was blood. Not to mention my right side of my stomach down to my scrotum is hurting bad! there is a buldging vein on my scrotum where the pain is... What should i do???
dear doctor, I am on high bp medicine alprex am one daily and one naxium 40 for haital hernia. apart from this I am taking half tab for bhp. I take 2 pegs of whisky on regular basis to help me forget my past. for the last two years i am troubled with ed and I am very very sad for that. what should I do:
Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...
Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...